EconPapers    
Economics at your fingertips  
 

Numeraire-Invariant Quadratic Hedging and Mean–Variance Portfolio Allocation

Aleš Černý, Christoph Czichowsky () and Jan Kallsen ()
Additional contact information
Christoph Czichowsky: London School of Economics and Political Science, London WC2A 2AE, United Kingdom
Jan Kallsen: Christian-Albrechts-Universität zu Kiel, 24118 Kiel, Germany

Mathematics of Operations Research, 2024, vol. 49, issue 2, 752-781

Abstract: The paper investigates quadratic hedging in a semimartingale market that does not necessarily contain a risk-free asset. An equivalence result for hedging with and without numeraire change is established. This permits direct computation of the optimal strategy without choosing a reference asset and/or performing a numeraire change. New explicit expressions for optimal strategies are obtained, featuring the use of oblique projections that provide unified treatment of the case with and without a risk-free asset. The analysis yields a streamlined computation of the efficient frontier for the pure investment problem in terms of three easily interpreted processes. The main result advances our understanding of the efficient frontier formation in the most general case in which a risk-free asset may not be present. Several illustrations of the numeraire-invariant approach are given.

Keywords: Primary: 91G10; 93E20; secondary 15A10; quadratic hedging; numeraire change; oblique projection; mean–variance portfolio selection; no risk-free asset (search for similar items in EconPapers)
Date: 2024
References: Add references at CitEc
Citations:

Downloads: (external link)
http://dx.doi.org/10.1287/moor.2023.1374 (application/pdf)

Related works:
Working Paper: Numeraire-invariant quadratic hedging and mean--variance portfolio allocation (2023) Downloads
Working Paper: Numeraire-invariant quadratic hedging and mean–variance portfolio allocation (2021) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:inm:ormoor:v:49:y:2024:i:2:p:752-781

Access Statistics for this article

More articles in Mathematics of Operations Research from INFORMS Contact information at EDIRC.
Bibliographic data for series maintained by Chris Asher ().

 
Page updated 2025-03-29
Handle: RePEc:inm:ormoor:v:49:y:2024:i:2:p:752-781